Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Melbourne, FL

June 12, 2017Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 12, 2017, 4:04 PM EDT for Orange County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2017, 4:04 PM EDT (20:04 UTC)
Expired
Jun 12, 2017, 4:45 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Melbourne radar (KMLB), 97 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2017-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2017-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WWUS82 KMLB 122004
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
404 PM EDT MON JUN 12 2017
 
FLZ045-046-122045-
Orange FL-Seminole FL-
404 PM EDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND
NORTHWESTERN ORANGE COUNTIES UNTIL 445 PM EDT...

At 404 PM EDT, Doppler radar was tracking a strong thunderstorm over
Casselberry. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2877 8127 2862 8122 2851 8161 2873 8164
TIME...MOT...LOC 2004Z 069DEG 2KT 2867 8132 

$$

Johnson

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:16 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 12, 3:16 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
316 PM EDT Mon Jun 12 2017

.DISCUSSION...
Current-Tonight...Slow moving lightning storms ascd with an inland
moving breeze boundary will largely become located further inland
during the course of the afternoon. Locally heavy rain amounts of
2 t o3 inches will be possible from Kissimmee through Metro
Orlando, Apopka and the Leesburg chain of lakes before nightfall.

Storms are not expected to be come particularly strong and heavy
rain and lightning will be the primary threats with this activity
through nightfall. Land based areas will see diminishing of
activity after 10 to 11 PM and a small chance of coastal showers
will remain for Brevard Co. and points south into the overnight
due to a light onshore flow component.

From previous discussions...

Tuesday...Axis of high pressure ridge is forecast to sag a little
south with the wind flow in the lower levels becoming southeast.
Precipitable water values are progged to remain around 2 inches.
This pattern will favor POPs above normal, with highest chances
over interior sections. 00z MOS came in with POPs about 70 percent
areawide, but plan to show a coastal to inland range of 40-70
percent.

Wednesday-Monday...Weak trough in the mid-upper levels will
persist through late week over the Gulf of Mexico, which will
prevent any significant suppression/drying, so don't see any
interruption of the Florida Rain Machine. There should be some
changes with the distribution of daytime convection as the low
level high pressure ridge settles closer to the area and steering
winds become south/southwest. This will bring a chance for
afternoon heavy downpours back to the east coast. MOS POPs are
mainly in the likely range (60-70 percent) through the end of the
work week and don't see any reason to differ much. The bulk of
rainfall will occur during the afternoon and evening.

Over the weekend, the models are suggesting the trough aloft will
retrograde with southeast flow becoming established in the low-
mid levels. This might shift the focus for afternoon storms with
heavy rain back to the interior/west side of the peninsula. GFS
MOS shows a drop off in POPs over the weekend, but it may be a
little too dry and won't go any lower than 40 percent daytime rain
chances.

&&

.AVIATION...
Forecast elements will show ocnl MVFR conds through around 13/02Z
should showers and local slow moving storms at mainly inland
aerodromes. Best chance of activity after 13/02Z will focus
along the coastal sites overnight and through 13/15z. Sct shra
dvlpg inland Tue aft 13/17Z.

&&

.MARINE...
Tonight...Light onshore winds, especially south of Cape Canaveral.
Winds around 10 knots with 2 foot seas at the immediate coast and
around 2 to 43 ft offshore. Winds and seas locally higher near
showers and storms overnight.

Tuesday-Friday...Axis of subtropical high pressure ridge will
settle closer to the waters. This will produce a southeast/south
wind flow. Speeds look close to 10 knots, though a few periods
10-15 knots are indicated especially at night. Seas will be 2-3
feet. Moisture will continue higher than normal, so there will be
a chance for showers/storms through the period. Some of the
afternoon storms that form over the mainland should start to push
back to the coast, from about the Cape northward Tue-Wed, and all
of the coast by late week.

&&

.HYDROLOGY...
Shingle Creek Basin (SHIF1) was a foot and a half below Action
Stage as of 2 PM. Some locally heavy rains over the past couple
days within the basin caused the increase. We will continue to
monitor area rainfall which has the potential to become highly
localized with heavier amounts in the basin area this afternoon to
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  87  73  89 /  30  50  20  50
MCO  72  89  74  91 /  30  60  30  60
MLB  74  86  75  88 /  30  40  20  50
VRB  74  88  75  89 /  30  40  20  50
LEE  72  88  74  91 /  30  70  30  60
SFB  72  89  74  91 /  30  60  30  60
ORL  72  88  74  91 /  30  60  30  60
FPR  74  89  74  89 /  30  40  20  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

JP/TES/JS
Hazardous weather outlook, Jun 12, 11:35 AM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Melbourne FL
1135 AM EDT Mon Jun 12 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-130000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1135 AM EDT Mon Jun 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A very moist airmass in place will again lead to the development
of scattered to numerous showers and thunderstorms along and west
of the inland moving east coast sea breeze this afternoon. Highest
coverage of showers and storms will occur during the mid to late
afternoon across the interior, including the theme parks to metro
Orlando, and the Interstate Four corridor westward.

Main storm threats will be dangerous cloud to ground lightning
strikes, locally heavy downpours, and wind gusts up to 40 mph.

.FLOOD IMPACT...
Weak steering winds will lead to slow storm motion today,
generally toward the north to northwest around 5 to 10 mph. This
will allow any stronger thunderstorms to produce localized heavy
rainfall up to 2 to 3 inches, leading to temporary flooding of
poorly drained and low lying areas.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered to numerous lightning storms primarily over inland
lakes may bring gusty outflow winds near 35 knots along with
dangerous lightning strikes.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Scattered to numerous thunderstorms are forecast each day, with
the highest coverage expected over inland areas each afternoon.
The main hazards will be heavy rainfall, lightning strikes and
gusty winds near stronger storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected. Rainfall observers are
requested to report measured rain amounts of three inches or
greater to the National Weather Service in Melbourne.

Weitlich/Sedlock

In the hours before

Local storm report, Jun 12, 11:14 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1114 AM EDT MON JUN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     HEAVY RAIN       2 SW AZALEA PARK        28.52N 81.32W
06/12/2017  M3.78 INCH       ORANGE             FL   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED A STORM TOTAL OF 3.78 INCHES OF
            RAINFALL FOR YESTERDAY, JUNE 11.

&&

JC
Special weather statement, Jun 12, 3:59 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
359 PM EDT MON JUN 12 2017

FLZ053-122045-
Osceola FL-
359 PM EDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA COUNTY UNTIL
445 PM EDT...

At 359 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Cloud. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Kissimmee, Saint Cloud, West Lake Toho, Intercession City and East
Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2834 8118 2815 8114 2806 8137 2807 8136
      2807 8135 2808 8135 2809 8142 2812 8146
      2814 8146 2814 8148 2819 8152 2826 8156
      2826 8159 2829 8162
TIME...MOT...LOC 1959Z 069DEG 2KT 2822 8132

Johnson
Special weather statement, Jun 12, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
404 PM EDT MON JUN 12 2017

FLZ045-046-122045-
Orange FL-Seminole FL-
404 PM EDT MON JUN 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND
NORTHWESTERN ORANGE COUNTIES UNTIL 445 PM EDT...

At 404 PM EDT, Doppler radar was tracking a strong thunderstorm over
Casselberry. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2877 8127 2862 8122 2851 8161 2873 8164
TIME...MOT...LOC 2004Z 069DEG 2KT 2867 8132

Johnson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:59 PM EDTSpecial Weather StatementMLBOsceola46 min
Jun 12, 5:04 PM EDTSpecial Weather StatementMLBLake41 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.